MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected sodium results were obtained from a vitros performance verifier (pv) processed using vitros chemistry products sodium (na+) slides lot 4282-1162-3115 on a vitros 350 chemistry system.The assignable cause of the higher-than-expected vitros na+ results is a suboptimal calibration.The parameters from the calibration used to obtain the higher-than-expected quality control results were atypical when compared to the database values.The cause of the suboptimal calibration is unknown.The ortho tsc reviewed the customers protocol for preparing and handling the vitros na+ reagent, vitros cal kit 2 and vitros pv fluids and concluded that the customer was following the recommended protocols listed in the product(s) instructions for use (ifu).An ortho field application specialist has been scheduled to visit the site to assist the customer with troubleshooting actions including inspecting the electrolyte reference fluid pump, processing a vitros na+ diagnostic precision test and recalibrating the vitros na+ reagent on the instrument using vitros cal kit 32 in place of kit 2.These actions are expected to resolve the issue.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros na+ reagent lot 4282-1162-3115 or any of the vitros products in use at the customer site.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium results were obtained from a vitros performance verifier (pv) processed using vitros chemistry products sodium (na+) slides lot 4282-1162-3115 on a vitros 350 chemistry system.Vitros pv i lot e2828 results of 141.0 and 136.9 mmol/l vs the expected result of 126.2 mmol/l biased results of the magnitude and direction observed may led to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were from a non-patient control fluid and were not reported from the laboratory.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23547040
Report Number1319808-2025-00032
Device Sequence Number13123900
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)260701(11)240701(10)0214
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number1662659
Device Lot Number0214
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown